MAUDE Adverse Event Report: ANGIODYNAMICS, INC. VENACURE EVLT; POWERED LASER SURGICAL INSTRUMENT

ANGIODYNAMICS, INC. VENACURE EVLT; POWERED LASER SURGICAL INSTRUMENT
Model Number EVLTPVAKUS
Medical Device Problem Codes Fracture (1260); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 03/17/2025
Type of Reportable Event Malfunction
Event or Problem Description
A medical assistant reported that the tip of the pvak -- 400 micron perforator and accessory vein ablation kit detached inside of the patient's leg., during a procedure.The following procedure information was provided: part 1 - right posterior thigh, cranial thigh extension.Tip was checked before and present after completion.Fiber was used for 11 seconds and emitted 69 joules of heat.Part 2 - right lateral calf perforator at the height of 37 centimeters.Tip was not present following insertion and use in vein.Fiber was used for 5 seconds and emitted 28.7 joules of heat.A follow up ultrasound was performed, approximately one week after the procedure, and the tip has remained in the same position; therefore, it will be left in situ.The patient has not experienced any adverse effects or harm as a result of this event.
 
Additional Manufacturer Narrative
The device has been returned to the manufacturer for evaluation.An investigation into the root cause for the event is currently in progress.The results of the investigation will be sent via a follow up medwatch.Reference: (b)(4).
 
Additional Manufacturer Narrative
The customer's reported complaint description of fiber tip fractured and detached was confirmed based on visual inspection of the returned fiber complaint sample.The od of the fiber shaft was confirmed to meet product specifications.The likely root cause of the fiber fracture is handling damage but when and how this occurred cannot be definitively determined.The fiber tip is packaged such that the tip of the fiber is located under the coil wrap.A potential contributing factor for the fiber fracture is the coil wrap/mfg packaging process and/or the process of end user removing the fiber tip from inside of the coil wrap (and removing the entire coil wrap) during the unpacking process.Handling damage during device use (i.E.Insertion of fiber into the needle) is also potential contributing factor for this event.A device history record (dhr) review of the indicated packaging/assembly lots revealed no quality related issues or manufacturing deficiencies at the time of manufacture.During the manufacturing process, the disposable fiber device receives a 100% visual inspection and an aql inspection in which the quality of the fiber strip is inspected.During the packaging step, the fibers are inspected for damage.Labeling review: the directions for use which is supplied to the end user with the evlt fiber contains the following statements: warning contents supplied sterile using an ethylene oxide (eo) process.Do not use if sterile barrier is damaged.If damage is found, call your sales representative.Inspect prior to use to verify that no damage has occurred during shipping.Intended use the venacure evlt 400m perforator and accessory vein ablation kit is intended for use in the treatment of superficial vein reflux of the greater saphenous vein associated with varicosities.The venacure evlt 400m perforator and accessory vein ablation kit is indicated for treatment of incompetence and reflux of superficial veins in the lower extremity, and for treatment of incompetent (i.E.Refluxing) perforator veins (ipvs).Equipment handling requirements venacure evlt 400m perforator and accessory vein ablation kit: using sterile technique open the pack, place all contents into sterile field and inspect for damage.Do not use if any component is damaged.If damage is present, contact customer service or your local representative.A review of the angiodynamics complaint system noted no adverse trends for this complaint type and product family.This type of complaint continues to be monitored for trends.Reference (b)(4).

Brand Name
VENACURE EVLT
Common Device Name
POWERED LASER SURGICAL INSTRUMENT
Manufacturer (Section D)
ANGIODYNAMICS, INC.
603 queensbury avenue
queensbury NY 12804
Manufacturer (Section G)
ANGIODYNAMICS, INC.
603 queensbury avenue
queensbury NY 12804
Manufacturer Contact
alexandra invencio
26 forest street
marlborough, MA 01752
5086587990
MDR Report Key21774932
Report Number1319211-2025-00018
Device Sequence Number20898856
Product Code GEX
UDI-Device IdentifierH787EVLTPVAKUS0
UDI-PublicH787EVLTPVAKUS0
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K041957
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/29/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberEVLTPVAKUS
Device Lot Number5838913
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/31/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/17/2025
Supplement Date Received by Manufacturer07/18/2025
Initial Report FDA Received Date04/04/2025
Supplement Report FDA Received Date07/29/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/22/2025
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age43 YR
Patient SexFemale
Patient Weight82 KG